Alert archive / South Dakota / Winter Storm Warnings in 2025

Winter Storm Warning 1, NWS Sioux Falls, SD

March 6, 20255 counties in South Dakota; Dixon County, Nebraska

NWS Sioux Falls, SD issued this winter storm warning at Mar 6, 2025, 1:28 PM CST for 5 counties in South Dakota; Dixon County, Nebraska. It took effect at Mar 6, 2025, 6:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 6, 2025, 1:28 PM CST (19:28 UTC)
In effect from
Mar 6, 2025, 6:00 PM CST
Expired
Mar 7, 2025, 2:42 AM CST
In force
9 hr
Issued by
NWS Sioux Falls, SD

Counties Dixon County, NE, Bon Homme County, SD, Charles Mix County, SD, Clay County, SD, Gregory County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 112 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2025-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2025-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2138 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WWUS43 KFSD 061928
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
128 PM CST Thu Mar 6 2025

NEZ013-SDZ050-063-068>070-070500-
/O.UPG.KFSD.WW.Y.0009.250307T0000Z-250308T0000Z/
/O.NEW.KFSD.WS.W.0001.250307T0000Z-250308T0000Z/
Dixon-Gregory-Charles Mix-Bon Homme-Yankton-Clay-
Including the cities of Gregory, Ponca, Burke, Lake Andes,
Platte, Yankton, Scotland, Vermillion, Springfield, Marty, Avon,
Wagner, Allen, Wakefield, Tabor, and Tyndall
128 PM CST Thu Mar 6 2025

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST 
FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 4 and 
  9 inches. Isolated higher totals of 10 inches or more are 
  possible, especially near the Missouri River.

* WHERE...Portions of northeast Nebraska and south central and 
  southeast South Dakota.

* WHEN...From 6 PM this evening to 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IAZ012-013-020>022-031-032-NEZ014-SDZ067-071-070500-
/O.EXT.KFSD.WW.Y.0009.250307T0300Z-250308T0000Z/
Sioux-O'Brien-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dakota-
Lincoln-Union-
Including the cities of Elk Point, Rock Valley, Sioux Center,
North Sioux City, Tea, Beresford, Battle Creek, Cherokee, Orange
City, Holstein, Alcester, Hull, Harrisburg, Jefferson, Sheldon,
Hartley, Storm Lake, South Sioux City, Sanborn, Sioux City,
Hawarden, Le Mars, Ida Grove, Canton, and Lennox
128 PM CST Thu Mar 6 2025

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 6 
PM CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches. Isolated higher totals around 6 inches are possible.

* WHERE...Portions of northwest and west central Iowa, northeast 
  Nebraska, and southeast South Dakota.

* WHEN...From 9 PM this evening to 6 PM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

SDZ064>066-070500-
/O.CON.KFSD.WW.Y.0009.250307T0000Z-250308T0000Z/
Douglas-Hutchinson-Turner-
Including the cities of Chancellor, Centerville, Marion, Hurley,
Corsica, Clayton, Menno, Armour, Viborg, Irene, Parkston,
Delmont, Parker, Freeman, and Tripp
128 PM CST Thu Mar 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING 
TO 6 PM CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches. Isolated higher totals around 6 inches are possible.

* WHERE...Douglas, Hutchinson, and Turner Counties.

* WHEN...From 6 PM this evening to 6 PM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

SG
3 follow-up statements
187 
WWUS43 KFSD 070246
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
846 PM CST Thu Mar 6 2025

NEZ013-SDZ050-063-068>070-071100-
/O.CON.KFSD.WS.W.0001.000000T0000Z-250308T0000Z/
Dixon-Gregory-Charles Mix-Bon Homme-Yankton-Clay-
Including the cities of Tabor, Wagner, Allen, Springfield,
Scotland, Avon, Wakefield, Platte, Marty, Yankton, Ponca,
Tyndall, Vermillion, Lake Andes, Burke, and Gregory
846 PM CST Thu Mar 6 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Heavy snow. Additional snow accumulations between 4 and 8 
  inches.

* WHERE...Portions of northeast Nebraska and south central and 
  southeast South Dakota.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

SDZ064>066-071100-
/O.CON.KFSD.WW.Y.0009.000000T0000Z-250308T0000Z/
Douglas-Hutchinson-Turner-
Including the cities of Freeman, Delmont, Parkston, Viborg,
Irene, Corsica, Chancellor, Parker, Hurley, Tripp, Centerville,
Menno, Clayton, Marion, and Armour
846 PM CST Thu Mar 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Snow. Additional snow accumulations between 2 and 4 inches.

* WHERE...Douglas, Hutchinson, and Turner Counties.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IAZ012-013-020>022-031-032-NEZ014-SDZ067-071-071100-
/O.CON.KFSD.WW.Y.0009.250307T0300Z-250308T0000Z/
Sioux-O'Brien-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dakota-
Lincoln-Union-
Including the cities of Rock Valley, Harrisburg, Elk Point,
Sanborn, Ida Grove, Sioux Center, North Sioux City, Lennox,
Battle Creek, Cherokee, Tea, Orange City, Hawarden, Hull,
Holstein, Hartley, Sheldon, Storm Lake, Sioux City, Alcester,
South Sioux City, Canton, Jefferson, Le Mars, and Beresford
846 PM CST Thu Mar 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches.

* WHERE...Portions of northwest and west central Iowa, northeast 
  Nebraska, and southeast South Dakota.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Weisser
974 
WWUS43 KFSD 070257
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
857 PM CST Thu Mar 6 2025

NEZ013-SDZ050-063-068>070-071100-
/O.CON.KFSD.WS.W.0001.000000T0000Z-250308T0000Z/
Dixon-Gregory-Charles Mix-Bon Homme-Yankton-Clay-
Including the cities of Tabor, Wagner, Allen, Springfield,
Scotland, Avon, Wakefield, Platte, Marty, Yankton, Ponca,
Tyndall, Vermillion, Lake Andes, Burke, and Gregory
857 PM CST Thu Mar 6 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Heavy snow. Additional snow accumulations between 4 and 8 
  inches.

* WHERE...Portions of northeast Nebraska and south central and 
  southeast South Dakota.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Travel could be very difficult. The hazardous conditions 
  could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

IAZ014-071100-
/O.EXA.KFSD.WW.Y.0009.250307T0300Z-250308T0000Z/
Clay-
Including the cities of Spencer
857 PM CST Thu Mar 6 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 1 and 5 
  inches. Higher amounts will be in southern parts of Clay county.

* WHERE...Clay County.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

SDZ064>066-071100-
/O.CON.KFSD.WW.Y.0009.000000T0000Z-250308T0000Z/
Douglas-Hutchinson-Turner-
Including the cities of Freeman, Delmont, Parkston, Viborg,
Irene, Corsica, Chancellor, Parker, Hurley, Tripp, Centerville,
Menno, Clayton, Marion, and Armour
857 PM CST Thu Mar 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Snow. Additional snow accumulations between 2 and 4 inches.

* WHERE...Douglas, Hutchinson, and Turner Counties.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IAZ012-013-020>022-031-032-NEZ014-SDZ067-071-071100-
/O.CON.KFSD.WW.Y.0009.250307T0300Z-250308T0000Z/
Sioux-O'Brien-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dakota-
Lincoln-Union-
Including the cities of Rock Valley, Harrisburg, Elk Point,
Sanborn, Ida Grove, Sioux Center, North Sioux City, Lennox,
Battle Creek, Cherokee, Tea, Orange City, Hawarden, Hull,
Holstein, Hartley, Sheldon, Storm Lake, Sioux City, Alcester,
South Sioux City, Canton, Jefferson, Le Mars, and Beresford
857 PM CST Thu Mar 6 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches.

* WHERE...Portions of northwest and west central Iowa, northeast 
  Nebraska, and southeast South Dakota.

* WHEN...Until 6 PM CST Friday.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

Weisser
693 
WWUS43 KFSD 070842
WSWFSD

URGENT - WINTER WEATHER MESSAGE
National Weather Service Sioux Falls SD
242 AM CST Fri Mar 7 2025

NEZ013-071645-
/O.CAN.KFSD.WS.W.0001.000000T0000Z-250308T0000Z/
/O.EXB.KFSD.WW.Y.0009.000000T0000Z-250307T2100Z/
Dixon-
Including the cities of Wakefield, Allen, and Ponca
242 AM CST Fri Mar 7 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow. Additional snow accumulations between 1 and 3 inches.

* WHERE...Dixon County.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

SDZ050-063-071500-
/O.CAN.KFSD.WS.W.0001.000000T0000Z-250308T0000Z/
/O.EXB.KFSD.WW.Y.0009.000000T0000Z-250307T1500Z/
Gregory-Charles Mix-
Including the cities of Gregory, Lake Andes, Burke, Wagner,
Marty, and Platte
242 AM CST Fri Mar 7 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Charles Mix and Gregory Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

SDZ068>070-071645-
/O.CAN.KFSD.WS.W.0001.000000T0000Z-250308T0000Z/
/O.EXB.KFSD.WW.Y.0009.000000T0000Z-250307T1800Z/
Bon Homme-Yankton-Clay-
Including the cities of Tyndall, Scotland, Vermillion, Avon,
Yankton, Tabor, and Springfield
242 AM CST Fri Mar 7 2025

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING IS CANCELLED...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Bon Homme, Clay, and Yankton Counties.

* WHEN...Until noon CST today.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IAZ012>014-020-021-SDZ067-071-071645-
/O.EXT.KFSD.WW.Y.0009.000000T0000Z-250307T1800Z/
Sioux-O'Brien-Clay-Plymouth-Cherokee-Lincoln-Union-
Including the cities of North Sioux City, Elk Point, Orange City,
Jefferson, Tea, Harrisburg, Le Mars, Alcester, Hartley,
Beresford, Spencer, Sioux Center, Sanborn, Sheldon, Hawarden,
Hull, Canton, Rock Valley, Lennox, and Cherokee
242 AM CST Fri Mar 7 2025

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Snow. Additional snow accumulations up to two inches.

* WHERE...Portions of northwest Iowa and southeast South Dakota.

* WHEN...Until noon CST today.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

IAZ022-031-032-NEZ014-071645-
/O.EXT.KFSD.WW.Y.0009.000000T0000Z-250307T2100Z/
Buena Vista-Woodbury-Ida-Dakota-
Including the cities of Battle Creek, Storm Lake, Ida Grove,
Holstein, Sioux City, and South Sioux City
242 AM CST Fri Mar 7 2025

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS 
AFTERNOON...

* WHAT...Snow. Additional snow accumulations between 1 and 3 inches.

* WHERE...In Iowa, Buena Vista, Ida, and Woodbury Counties. In 
  Nebraska, Dakota County.

* WHEN...Until 3 PM CST this afternoon.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

SDZ064>066-071500-
/O.EXT.KFSD.WW.Y.0009.000000T0000Z-250307T1500Z/
Douglas-Hutchinson-Turner-
Including the cities of Freeman, Parkston, Corsica, Irene,
Centerville, Armour, Menno, Marion, Viborg, Chancellor, Tripp,
Clayton, Parker, Delmont, and Hurley
242 AM CST Fri Mar 7 2025

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS 
MORNING...

* WHAT...Snow. Additional snow accumulations up to one inch.

* WHERE...Douglas, Hutchinson, and Turner Counties.

* WHEN...Until 9 AM CST this morning.

* IMPACTS...Plan on slippery road conditions. The hazardous 
  conditions could impact the Friday morning commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. The latest road 
conditions for the state you are calling from can be obtained by 
calling 5 1 1.

&&

$$

JH

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this winter storm warning went out at Mar 6, 11:46 AM CST, 1 hour 42 minutes earlier. Its key messages:

  • A pleasant day today, though clouds will be increasing ahead of the next system that will bring precipitation to our Missouri River Counties.
  • Precipitation is expected to begin this afternoon over south central South Dakota and move east. Precipitation will begin as rain but quickly change over to snow. Chances for snow look to be mainly confined to the Missouri River Valley where we are expecting around 2-5 inches with pockets of higher amounts possible. A Winter Weather Advisory is in effect beginning this evening and continuing through Friday evening.
  • Snow tapers off Friday evening. Weekend temperatures look to be well above average and persist into early next week.
Area forecast discussion, Mar 6, 11:46 AM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1146 AM CST Thu Mar 6 2025

.KEY MESSAGES...

- A pleasant day today, though clouds will be increasing ahead
  of the next system that will bring precipitation to our
  Missouri River Counties.

- Precipitation is expected to begin this afternoon over south
  central South Dakota and move east. Precipitation will begin
  as rain but quickly change over to snow. Chances for snow look
  to be mainly confined to the Missouri River Valley where we
  are expecting around 2-5 inches with pockets of higher amounts
  possible. A Winter Weather Advisory is in effect beginning
  this evening and continuing through Friday evening.

- Snow tapers off Friday evening. Weekend temperatures look to
  be well above average and persist into early next week.

&&

.DISCUSSION...
Issued at 312 AM CST Thu Mar 6 2025

THIS MORNING: Looking at satellite we see clouds drifting in from
the west associated with the low pressures system situated over
the central Rockies. These clouds will continue to fill in
through the day today as the air mass aloft saturates from the
top down. WAA ahead of the approaching system will boost our
afternoon highs into the 40s across the region. Light southerly
winds will become northerly then northeasterly, and increase to
5-10 mph.

THIS EVENING AND FRIDAY: The aforementioned low pressure system will
eject out over the central Plains, and pass just south of our area.
Model soundings indicate strong omega in the DGZ and weak
instability. This coupled with strong frontogenesis in the 700-600
mb layer will all work together to support the formation of a
heavier band of precipitation. Initially, temperatures in the
boundary layer should be warm enough that precipitation will be
rain. However, the layer quickly cools to below freezing, with a
rapid changeover to snow following. QPF with this system is in the
90th percentile for climatology, with areas along the Missouri River
and south sitting at 0.4-0.75 inches of liquid equivalent. SLR range
from around 8:1 at about the time snow is expected to begin falling,
to around 13:1 for a brief window at its peak. At the surface, this
will look like totals between 2-5 inches, with isolated pockets of 6
possible. This matches well with ensemble 25th and 75th
percentile ranges. Winds will be northeasterly Thursday night
around 5 mph, becoming northerly and increasing to around 10 mph
by mid-day Friday. Gusts are expected to increase during this
time as well to around 15-20 mph. While these are generally not
considered strong winds, they will be at their peak during the
peak timeframe of snowfall. Some brief reductions in visibility
could result. Considering the totals we are estimating and the
winds, have decided to go with a Winter Weather Advisory for the
counties along the Missouri River Valley, and east into
northwestern Iowa from Thursday evening until Friday evening.
Along here and south is where the heaviest band of snow is
expected to set up. North of here the totals fall off quickly to
around I-90 where flurries to a half an inch are possible.
Shifts north or south in track could have an influence on totals
and exactly where the heavier band sets up.

THE WEEKEND AND NEXT WEEK: Snow clears out Friday night, and clouds
decrease as an upper ridge builds in. A very pleasant forecast for
this weekend with mostly sunny skies and highs in the 40s and 50s
Saturday, and 50s and 60s for Sunday. Winds will be breezy each
afternoon.

Flow aloft becomes quasi-zonal for the first half of the week. Dry
conditions will prevail with continued warm high temperatures. Highs
Monday will be widespread upper 50s and 60s, about 20 degrees above
normal for this time of year. While no record highs look to be in
danger of breaking, we could get within few degrees of them in
places. Tuesday cools down a little after a cold front moves through
the region, highs will reach the 50s. Continued northeasterly
flow and CAA will limit highs for Wednesday to the 40s and 50s.
By Thursday, we begin to see signals for another strong low
pressure system. But this far out there is too much uncertainty
for speculation on details.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1137 AM CST Thu Mar 6 2025

VFR conditions will transition to mostly MVFR and lower as snow
develops later tonight. Taking a look at satellite imagery,
high clouds continue to stream in from the Rockies this
afternoon. From here, expect predominantly overcast skies to
return to the region this evening as a narrow band of
precipitation develops mostly south of I-90. Most of this will
start as rain before transitioning to snow overnight promoting
IFR to LIFR ceilings and vsbys through the first half of Friday.
Lastly, easterly winds this afternoon will transition to more
northerly to northwesterly winds by Friday to end the TAF
period.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory from 6 PM this evening to 6 PM CST
     Friday for SDZ050-063>071.
MN...None.
IA...Winter Weather Advisory from 6 PM this evening to 6 PM CST
     Friday for IAZ012-013-020>022-031-032.
NE...Winter Weather Advisory from 6 PM this evening to 6 PM CST
     Friday for NEZ013-014.

&&

DISCUSSION...AJP
AVIATION...05
Hazardous weather outlook, Mar 6, 8:24 AM CST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
824 AM CST Thu Mar 6 2025

IAZ001>003-012>014-020>022-031-032-NEZ013-014-SDZ050-057>071-071430-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Dixon-Dakota-Gregory-Brule-Aurora-Davison-
Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-
Lincoln-Bon Homme-Yankton-Union-
824 AM CST Thu Mar 6 2025

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, northeast Nebraska, south central South Dakota and southeast
South Dakota.

.DAY ONE...Today and tonight.

Light rain chances return early this afternoon over south central
South Dakota, moving east through tonight. Rain is expected to
quickly change over to snow late this afternoon into the evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A band of snow is expected to develop overnight into Friday morning
south of Interstate 90, mainly focused along and south of the
Missouri River. New snow accumulations of 2 to 5 inches is expected
near the Missouri River into parts of northwest Iowa, with isolated
pockets of 6 or more possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-071430-
Lincoln-Lyon-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle-
Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-
824 AM CST Thu Mar 6 2025

This Hazardous Weather Outlook is for southwest Minnesota, central
South Dakota and east central South Dakota.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Some flurries to light snow are possible early Friday morning
through Friday afternoon north of I-90. Little to no accumulation is
expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 3:20 AM CSTWinter Weather AdvisoryFSDBon Homme, Charles Mix, Clay, Douglas, Gregory, Hutchinson and 4 more33 hr

Nearby

Winter Storm Warnings in South Dakota, 2025Winter Storm Warnings in Nebraska, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.